Alabama, 2001Heat in Alabama, April 11, 2001
April 11, 2001 · NWS BMX · 1 event in 1 county or zone
1 heat, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 11, 1:50 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 11, 1:50 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
250 PM CDT WED APR 11 2001
LOW AND COLD FRONT IN KS/NB APPROACHES NW ALABAMA THURSDAY. WILL
PUT SHOWERS AND THUNDERSTORMS FOR EXTREME NW AL TONIGHT /WORD AS
TOWARD MORNING/. THIS SYSTEM MOVES THROUGH THE AREA TOMORROW AND
FRIDAY...BUT WASHES OUT OR STALLS. AROUND THIS TIME THE BERMUDA HIGH
MOVES SOUTH AND WEST INTO THE GULF OF MEXICO /SATURDAY/. THIS WILL
INTERACT WITH THE FRONT. EXPECT MORE SHOWERS AND THUNDERSTORMS
SATURDAY AND SUNDAY WITH THE SECOND SYSTEM.
AS THE FRONT MOVES THROUGH THE STATE THURSDAY AND FRIDAY...COULD SEE
PERIODS OF HEAVY RAINS THURSDAY NIGHT FOR THE TENNESSEE VALLEY.
THE TENNESSEE VALLEY IS OUTLOOKED DAY TWO WITH A SLIGHT RISK. WITH
NEGATIVE LI/S BASICALLY SURFACE TO 850...WILL LEAVE SEVERE WORDING
OUT AT THIS TIME. MAY MENTION SOME STORMS COULD BE STRONG. LATER
SHIFTS CAN DECIDE IF SEVERE WORDING IS NEEDED.
THhANKS TO BNA FOR COORDINATION.
PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY. FCSTR. 80.
HSV CE 063/078 060/078 060 -475
BHM EE 064/081 062/082 062 0-42
MGM EE 064/085 065/085 064 0002
.BHM...NONE.
80
In the hours before
Special weather statement, Apr 11, 1:08 PM CST, 1 hour 52 minutes before
ALZ001>038-040>050-121230-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CDT WED APR 11 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
WARM AND DRY WEATHER WILL CONTINUE THIS AFTERNOON AND OVER MOST OF
THE AREA TONIGHT. AN APPROACHING COLD FRONT MAY TRIGGER A FEW
THUNDERSTORMS OVER THE EXTREME NORTHWEST PART OF THE STATE IN THE
PREDAWN HOURS OF TONIGHT. THEY ARE NOT EXPECTED TO BE SEVERE.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE NECESSARY THIS AFTERNOON OR TONIGHT.
Heat, Madison
- When
- April 11, 3:00 PM CST
- Where
- Madison forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
The afternoon high temperature measured at the Huntsville International Airport was 88 degrees. This temperature established a new record high temperature.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, April 11, 20012 deaths · 8 injured · $3.2 million · F3 · 53 events
- Tornado in Nebraska, April 11, 20012 injured · $400,000 · F2 · 1 event
- Winter Storm in Nebraska, April 11, 2001$10 million · 19 events
- Tornadoes and Hail in Missouri, April 11, 2001$100,000 · F2 · 9 events
- High Wind in Kansas, April 11 to 12, 2001$4.0 million · 74 kt wind · 23 events
- High Wind in Colorado, April 11, 2001$6.1 million · 69 kt wind · 7 events
- Tornado and Hail in Oklahoma, April 11, 2001$404,000 · F1 · 33 events
- Blizzard in Colorado, April 11, 2001$4.0 million · 1 event
- Blizzard in Colorado, April 11, 2001$3.1 million · 5 events
- High Wind in Kansas, April 11, 20012 injured · $750,000 · 65 kt wind · 16 events
- Tornadoes and Hail in Texas, April 11 to 14, 2001$89,000 · F1 · 31 events
- High Wind in Kansas, April 11, 2001$500,000 · 72 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242155.